I did Xeloda and didn't have too much trouble with it. At first my palms get very red and also the soles of my feet. That's called hand and foot syndrome. If you ignore it the skin starts to peal off and you get very sore. It is managed by decreasing your dosage a bit, A slight decrease is all that it takes and the drug is still effective. Watch for that redness and let the oncologist know immediately if it happens. Another thing - my finger and toes nails became very fragile and flaky. Don't be using nail polish while you are on this med. Polish drys out the nails and the med will be making them dry enough. I didn't have any other problems and hope you have even less.
I have lymphedema in my legs from impaired vascular and lymph drainage. I wear compression wraps at night and compression hose during the day, which takes care of it. I hope your arm edema is easily managed. Do some research on the type of exercises you can do to help improve the drainage in your arm. Old school thought was you never exercises that arm but currently they recommend some mild exercises with small weights. I can't say for sure as I did this research several years ago and don't remember the exercises or weight allowances but it is easy to find that info. Try a google search for "exercises to improve arm lymphedema". I do exercises for my leg edema and it really helps. I walk several miles and do rebounding - that is were you have